Jump to content
  • Want to be a part of a supportive community? Join the H Opp community for free.

    Welcome to the Herpes Opportunity Support Forum! We are a supportive and positive group to help you discover and live your Opportunity. Together, we can shed the shame and embrace vulnerability and true connection. Because who you are is more important than what you have. Get your free e-book and handouts here: https://www.herpesopportunity.com/lp/ebook

Breaking up is hard to do... especially with low self esteem


Recommended Posts

I've had herpes for months now, and have been on an emotional roller coaster ever since. I am new to the dating game, since I got divorced not too long ago. Of course I decided to jump right in the game... and then BOOM---herpes from my first post-divorce relationship.

 

The guy who transmitted to me said he didn't know he was carrying the virus. I honestly believe he didn't know. His reaction seemed to be one of genuine shock and embarrassment. I feel hurt, lonely, confused, scared, and sometimes angry. I don't think my anger is justified, but trying to deny it only makes it worse.

 

Dating has been hard enough without herpes. I mean... where to meet people, what are men really looking for, having to shave my legs, apparently no one picks up the phone to call anymore (if I'm honest I don't really want to talk on the phone), what vague texts mean, etc.

 

Mostly, I want sex. The sex in my marriage was just ok, and the sex with this new guy... well, oh my god. I had no idea that sex could even be like that... Seriously! I have read that giving details on here is ok... so here goes. In the past 15 years, I had an orgasm from intercourse maybe 3 times. The first time I slept with the new guy it happened 3 times that night. Each time after that was just as satisfying.

 

He would be comfortable having casual sex, but I know I'll feel confused afterwards, and the trust is gone. Still, I find myself day dreaming on a regular basis. I am constantly turned on now. Sometimes I think that the only way to get him out of my system is to date someone else, but I'm not ready for that.

 

I should cut off contact, but I can't help holding out hope that he will want me again, which makes me feel pathetic. Not to mention the thought of him being with someone else makes me want to cry. I try to not think about it, but it always creeps in.

 

My self esteem is so low. If I don't take the anti-virals, I can feel an outbreak coming on. If I do take them, they make me bloated, tired, and gain weight. Hard to feel attractive either way.

 

I feel broken emotionally and physically.

 

---Unsure

Link to comment

@unsure123

 

First - Hello and Welcome!

 

So here is what I see..

 

As a divorcee who has been through a few post-D relationships, I have to say that the end of my first relationship was really hard.... not only because I was still crazy for him (It was his choice to end it) but because, like you, I had discovered things about my sexuality that I had never experienced, and I was afraid to lose it. And it had NOTHING to do with H. And you are sooo right that dating is hard ... with OR without Herpes... especially post divorce. I felt like I was right back in High School... all the crazy hormones and insecurities and such... and feeling like I had no clue how to date. I tried a FWB relationship which just messed me up emotionally...that just doesn't work for me. So finding Mr Right, in my early 50's, has been, to say the least...challenging. AND .... it has NOTHING to do with Herpes!

 

If ANY relationship is not serving you ... not just a BF/GF type, but also any friendship, FWB, even family members (speaking from experience right now as my 25-going-on-15 yr old isn't speaking to me) you need to walk away from it. And believe me, I know it sucks, but the only way, in your current situation, that you will be able to be present and open for the "right" guy to walk in is to walk away from the wrong one. When trust is gone, when you feel more alone when you are with the person than when you are actually alone, when they cannot or will not be there for you in the tough times, then it's time to pack the bags and move on to the next stage of your life.

 

Sounds like you are in the "rebound" stage of divorce ... trying to find yourself and get back on an even keel. This man may have unwittingly gifted you with H, but he also gave you a beautiful gift .... your sexuality. And maybe that is why he came into your life. So thank him for that, forgive him for his ignorance about his H (which is VERY common I am afraid), and move on if you are not getting what you need/want in the relationship. I promise, once you get time and distance, you will be fine.

 

And I have to say, I've never heard of the anti-virals causing weight gain...that's a new one to me. Perhaps talk to your Dr and see if you can try one of the other types ... they are all the same drug but how they break down in the body is a little different and it may just be that you need to try something different. And the symptoms may also be right near the surface because you are stressing so much (Herpes LOVES stress!) about the relationship that your body can't quite get a full grip on it without the meds.

 

(((HUGS)))

Link to comment

@WCSDancer2010

 

You have a gift. Thank you for taking the time to type out such a detailed response... your words have comforted me a lot. It has been difficult to let go of someone when I'm not angry at them, and I feel grateful for the sexual discoveries. I was able to forgive (surprisingly) early on. I have felt angry at the situation, but not directly at him, which has been strange to experience.

 

Maybe the gift of discovering my sexuality and desire for intimacy is the reason he and I crossed paths. I had all but given up.

 

I acknowledge that in my divorce rebound mode, I would have continued to make sexual decisions that were not good for my emotional health. I may have gotten herpes, but at least the man was decent to me, even if it didn't work out. Who knows what emotional or physical damage I could have endured with other people.

 

I will check into getting another drug, as it's possible that the inactive ingredients are causing me to have the weight gain. I've had unusual side effects to generic pills before, and my doctor thought it was a reaction to the binding agents in the medicine. Thanks for the heads up on that. I thought it was a usual side effect.

 

Reading your response has given me some closure that both my heart and mind understand. I cannot thank you enough for that!!

 

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...